Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Worried: HIV related symptoms for 16 months
Jun 16, 1999

I have been very worried for the last year and a half. After a brief sexual encounter with another man I began experiencing these symptoms: initially intense itching on my ankles and stomach. Then it was accompanied by intense joint pain in my left knee and both elbows with itching and rashes breaking out on my upper stomach, back, arms and legs. Now with all this I have developed geographic tongue for the last few months and am losing patches of hair on my legs also. I had a low white blood count for 9 months prior to the encounter then it came back up. My lymphocyte % is low and my HIV antibody tests are coming back negative. My last test was 13 months prior to the sexual exposure. I am starting to get worried these symptoms especially the itching will never end. Could I be HIV positive and not be testing so? I have never had an STD and have been very healthy prior to this. I have only been tested by the antibody method(3x's) no other tests. I have read that itching, joint pain and rashes are early symptoms of HIV infection. But I'm going crazy wondering whats wrong and can't explain it any other way. Can this be something else I contracted? My doctor doesn't feel its HIV but can't figure out what it is. I have been tested for every STD and all were negative. The only medication that had any effect was prednisone but my doctor will not keep me on it. Please post this so if any one has a related problem they could help with some info. It has been 16 months now and I need to find some answers. Thank-you, I would appreciate any help.

Response from Dr. Holodniy

You do not have HIV infection. I would consult a dermatologist. MH



Previous
What do you think?
Next
acute viral syndrome

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement